Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 1, 2004, 3:20 PM EDT for Liberty County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 3:20 PM EDT (19:20 UTC)
- Expired
- May 1, 2004, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS52 KCHS 011920 SVRCHS GAC179-012000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEAST GEORGIA... * UNTIL 400 PM EDT * AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 6 MILES NORTHWEST OF HINESVILLE...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HINESVILLE... FLEMINGTON... FORT STEWART AND MCINTOSH... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 843-747-5046. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3200 8169 3188 8175 3176 8146 3191 8140 $$ PY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:00 PM EDT, 20 minutes earlier.
Area forecast discussion, May 1, 3:00 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT SAT MAY 1 2004 .SHORT TERM...WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEASTERN SC CONTINUES TO MOVE TO THE NE THIS AFTERNOON. SLIGHTLY DRIER AIR ACROSS OUR INLAND COUNTIES HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE QUITE A BIT...WITH SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. THE MID-LEVEL DRY AIR CURRENTLY OVER AL/GA WILL MOVE OVER OUR AREA OVERNIGHT. WITH THE LACK OF HEATING AND INSTABILITIY MOST AREAS WILL REMAIN DRY. COULD SEE A FEW SHOWERS AND THUNDERSTORMS MOVE IN OFF THE WATERS...SO WILL GO WITH CHANCE POPS ALONG THE COAST. THE NEXT SHORT WAVE WILL APPROACH THE AREA IN TIME FOR MAX HEATING OF THE DAY TOMORROW...SO WILL CONTINUE WITH LIKELY POPS FOR SUNDAY AFTERNOON/EVENING. COLD FRONT WILL CROSS THROUGH THE AREA ON SUNDAY NIGHT/MONDAY MORNING. DECENT DYNAMICS...LIFT AND DEEP MOISTURE ARE EXPECTED ALONG THE FRONT. HOWEVER...SINCE IT WILL MOVE THROUGH OVERNIGHT...INSTABILITY WILL BE LIMITING FACTOR. SO WILL UNDERCUT CATEGORICAL GUIDANCE NUMBERS AND CONTINUE WITH LIKELY POPS. WITH ALL THE OTHER FACTORS IN PLACE...AND MORE FLOODING OCCURING ALONG THE FRONT THAN SEVERE WEATHER THIS AFTERNOON...WILL HAVE TO WATCH FOR THE POSSIBLITY OF MORE HEAVY RAIN AS THE FRONT MOVES THROUGH. && .LONG TERM...HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON TUESDAY AND WEDNESDAY. A DRY FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY NIGHT. NOTHING MORE THAN A WIND SHIFT AND A FEW CLOUDS ARE EXPECTED WITH THIS FRONT. ANOTHER AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT. AS IT DOES SO...HEIGHTS WILL CONTINUE TO INCREASE...AS WILL LOW LEVEL THICKNESSES AND TEMPERATURES THROUGH NEXT WEEKEND. && .MARINE...SCA CONTINUES OVER THE GA OFFSHORE WITH 6 FT SEAS BEING REPORTED AT THE SABSOON TOWERS. GOOD FETCH OF 20 TO 25 KT WINDS OVER THE GULF STREAM HAS BROUGHT SOME 7-8 FT SWELLS INTO THE FAR OFFSHORE WATERS OF SC. THEY ARE AFFECTING THE WATERS AROUND BUOY 41004 BUT THE NORTHWARD MOVEMENT TOWARD THE NC COAST IS KEEPING A SMALLER SET IN THE NEARSHORE WATERS. PILOT BOAT REPORTING 2-3 FT OFF THE COAST. WILL THEREFORE KEEP WITH CAUTION THIS EVENING AS SOME 5 FT SEAS LIKELY OUT BY THE 20NM BOUNDARY. MODELS ARE FORECASTING MODERATE S-SW WINDS TOMORROW AHEAD OF THE FRONT...AND ONLY PICK UP SPEEDS 6-12 HRS PRIOR TO THE FRONTS ARRIVAL. HAVE INCREASED THE SEAS ACCORDINGLY IN THE EARLY HOURS OF MONDAY MORNING. ONCE FRONT PUSHES THROUGH MON/MON AFT...LOOK FOR OFFSHORE FLOW MON NIGHT BEFORE N-NE WINDS PREVAIL ON TUE/WED AS SFC RIDGE AXIS HANGS ALONG THE CAROLINA COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SMALL CRAFT ADVISORY AMZ374. SC...NONE. && JR/PY
Hazardous weather outlook, May 1, 5:30 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 530 AM EDT SAT MAY 1 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042> 045-047>051-011130- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 530 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .THUNDERSTORMS...AN APPROACHING COLD FRONT ON SUNDAY WILL ENCOUNTER A WARM AND UNSTABLE AIR MASS OVER GEORGIA AND THE CAROLINAS. A FEW STORMS MAY BECOME STRONG TO SEVERE SUNDAY AFTERNOON AND EVENING. REFER TO THE DAY 2 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
In the hours before
Special weather statement, May 1, 1:28 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 128 PM EDT SAT MAY 1 2004 SCZ042-047-011815- HAMPTON-INLAND JASPER- 128 PM EDT SAT MAY 1 2004 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY THROUGH 215 PM EDT... AT 128 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF SHIRLEY...OR ABOUT 18 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BRIGHTON...GARNETT... FURMAN...NIXVILLE AND GRAYS THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LOCALLY HEAVY RAIN UP TO ONE INCH CAN ALSO BE EXPECTED. RJB
Special weather statement, May 1, 2:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 236 PM EDT SAT MAY 1 2004 GAZ114-137-138-011900- INLAND LIBERTY-LONG-TATTNALL- 236 PM EDT SAT MAY 1 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY AND LIBERTY COUNTY THROUGH 300 PM EDT... AT 236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TISON...NOBLE... LYNN...FIVE POINTS...GLENNVILLE...BEARDS CREEK AND WILLIE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. TORRENTIAL RAINS CAN ALSO BE EXPECTED. PY
Special weather statement, May 1, 3:14 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EDT SAT MAY 1 2004 GAZ137-138-012000- INLAND LIBERTY-LONG- 314 PM EDT SAT MAY 1 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF GUM BRANCH...OR ABOUT 8 MILES NORTHWEST OF HINESVILLE...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND GUM BRANCH...ELIM...DONALD...BEARDS CREEK...CREEK ISLAND... WILDWOOD...MILL CREEK...LIVE OAK...HINESVILLE AND ALLENHURST THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:59 PM EDT | Flash Flood Warning | CHS | McIntosh | 120 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.